MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging an intermittent power issue with the pump beginning (b)(6) 2018.The reporter stated the threads in the battery compartment were stripped.The reporter denied any damage to the battery cap and confirmed that the battery cap had never been replaced.There is no indication the alleged product issue caused or contributed to an adverse event.The device was returned to the manufacturer and investigation completed on 27-aug-2018.On investigation, the black box data revealed multiple unexplained power on reset events recorded on (b)(6) 2018.On examination, the battery compartment was found to be cracked and the returned battery cap had stripped threads.With this damaged cap in place on the pump, the alleged intermittent power issue was duplicated as the damaged battery cap was unable to maintain electrical connection.With a test battery cap in place on the pump, the pump powered on normally and was able to complete ez-prime steps without power interruption.There was no damage, defect or contamination of the pump¿s interior components.Unrelated to the original complaint, the display screen was noted to be dim/discolored.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7834237
Report Number2531779-2018-15691
Device Sequence Number1703761
Product Code OYC
UDI-Device Identifier10840406100181
UDI-Public10840406100181
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Was the Report Sent to FDA? Yes
Device Age19 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR